MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number FT22FN40NSE998N
Medical Device Problem Codes Disconnection (1171); Fracture (1260)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Date of Event 06/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via an email from a customer, that while in patient use, the swivel connector broke away from the proximal shaft of the tracheostomy tube, and it lodged into the elbow of a suction ballard.The product did not cause any patient harm.The trach tube had to be prematurely switched out.The affected trach was swapped with another equivalent bivona.
 
Additional Manufacturer Narrative
Other text: no lot number was provided; therefore, device history record review could not be performed.A product sample and four (4) photos were received for evaluation.Visual and functional testing were performed.Visual inspection of the device sample found no evidence of manufacturing damage to the trach connector end or the detached swivel connector.Functional testing found the detached swivel connector was gently reattached to the device without difficulty.Device passed all functional testing, unable to replicate the reported issue.Based on device analysis, the complaint cannot be confirmed as a manufacturing nonconformance, but is highly probable to have been caused by a variation in user technique.Corrected data: type of event (b1).

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key14990253
Report Number3012307300-2022-13277
Device Sequence Number1562815
Product Code JOH
UDI-Device Identifier15019517306545
UDI-Public15019517306545
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFT22FN40NSE998N
Device Catalogue NumberFT22FN40NSE998N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown